Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 21, 2014, 10:28:03 AM

Login with username, password and session length


Members
  • Total Members: 23511
  • Latest: rock
Stats
  • Total Posts: 639640
  • Total Topics: 48551
  • Online Today: 210
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Sustiva and Pistachios! NOT!!  (Read 1911 times)

0 Members and 1 Guest are viewing this topic.

Offline mrtallguy

  • Member
  • Posts: 199
Sustiva and Pistachios! NOT!!
« on: December 15, 2006, 08:49:40 PM »
Due to sleep problems with Sustiva I now take it in the morning and experience a moderate buzz 2 hours after taking it.   The buzz lasts for an hour or so....  Today I was at work munching on some Pistachios through the morning and by noon I had an insane reaction....my buzz was 3 times the norm to the extent that I thought I was going to die or end up in the ER.   I then recalled that on the Sustiva bottle it says "avoid fatty foods".  So for those who take an early evening dose or morning dose of Sustiva....avoid any fatty foods....nuts seem innocent but pistachios and cashews are some of the highest in fat....and most dangerous!  I ate lunch and drank alot of fluids and by 4pm I started to feel the buzz subside...WHEW!
I AM DETERMINED TO SEE THINGS DIFFERENTLY!
--ACIM

SFscruff

  • Guest
Re: Sustiva and Pistachios! NOT!!
« Reply #1 on: December 15, 2006, 10:20:01 PM »
I read in the pharmacokenetic studies of Sustiva that fatty foods increase the quantity of the medication absorbed by the gut into the bloodstream, thereby increasing the bioavailability of the medication, but also increasing the drunk/rush/dizzy side effects.  For some patients with GI absorption issues, some physicians recommend taking Sustiva with fatty foods.  It sounds like you have some fairly absorbent intestines, do you notice quick and strong caffeine/alcohol/sugar effects normally -- without the Sustiva? 

My guts are like cast iron deflector shields and my doctor once told me that I have very expensive feces, which I didn't know quite how to respond to...  Scruff

Offline aupointillimite

  • Member
  • Posts: 3,229
  • FUS DO RAH!
Re: Sustiva and Pistachios! NOT!!
« Reply #2 on: December 16, 2006, 10:32:27 PM »
I know exactly what he's talking about... I also have (apparently) absorbent intestines, as it takes me all of a few minutes to start feeling the effects of booze. 

Any sort of food sets off the Sustivalicious effects in me... I just don't eat on it now.
Your tastebuds can't repel flavor of this magnitude!

Offline J.R.E.

  • Member
  • Posts: 7,162
  • Joined Dec-2003 Living positive, since 1985.
Re: Sustiva and Pistachios! NOT!!
« Reply #3 on: December 17, 2006, 06:55:23 AM »
Current Meds ; Viramune, Epzicom, 40mg of simvastatin, 12.5mg of Hydrochlorothiazide.
Metoprolol tartrate 25mg



http://forums.poz.com/index.php?topic=40802.0

http://forums.poz.com/index.php?topic=45159.0

http://forums.poz.com/index.php?topic=39722.msg495621;topicseen#msg495621

http://forums.poz.com/index.php?topic=46806.0

http://forums.poz.com/index.php?topic=39414.msg491701#msg491701


 In October of 2003, My t-cell count was 16, Viral load was over 500,000, Percentage at that time was 5%. I started my first  HAART regimen  on October 24th,03.

 As of 8/2514,  t-cells are at 402, Viral load <40

 Current % is at 11%

  
 62 years young.

Offline mrtallguy

  • Member
  • Posts: 199
Re: Sustiva and Pistachios! NOT!!
« Reply #4 on: December 17, 2006, 09:59:37 AM »
THANK YOU FOR RESPONDING TO MY POSTING!  I JUST JOINED THIS SITE AND THIS WAS MY FIRST POSTING SO I AM GRATEFUL FOR THE FEEDBACK.....VERY HELPFUL INDEED!  AND THANKS RAY FOR THE BREAKDOWN ON THE FAT CONTENT OF NUTS....THINGS COULD HAVE BEEN WORSE...I COULD HAVE BEEN EATING MACEDAMIA NUTS!   WE LIVE AND LEARN BUT NOT ALWAYS IN THAT ORDER.

BE WELL!

CRAIG
I AM DETERMINED TO SEE THINGS DIFFERENTLY!
--ACIM

SFscruff

  • Guest
Re: Sustiva and Pistachios! NOT!!
« Reply #5 on: December 17, 2006, 11:23:32 AM »
Craig, I've discovered all sorts of little eccentricities, for a lack of a better word, with the interactions of different food and beverages and my various and sundry medications.  Trying to figure out which of the variables is most responsible for an effect is like reading a perfumed Agatha Christie paperback with the last chapter missing from the book, who did it?! 

Sometimes, I'm like, WHOA! what the hell is going on, and then remember that I just polished off a pint of Haagen-Daz carmel cone ice cream after taking a hot bath, before my Sustiva, when I'm slipping into my jammies and the phone rings and who is it but my best friend who just returned home from a blind date I set up for him and HAS TO TELL ME ALL ABOUT IT even though he knows it's my 'don't call me' time and I'm mentally and physically rough riding the Sustiva roller coaster with and, WHOA!, tell me in the morning!

Good luck as you discover all the little 'joys' of hitting the bulls-eye on a moving target!

Darin


Offline dixieman

  • Member
  • Posts: 889
Re: Sustiva and Pistachios! NOT!!
« Reply #6 on: December 18, 2006, 10:35:07 AM »
I've unfortunately have not had any type of buzz from sustive... I guess I'm gonna run and eat fatty nuts before my dose just to see if it works... I work with a bunch of flakes anyway... why not join them. Best of luck to all.

Offline AtomicA

  • Member
  • Posts: 156
  • that's Famous with an F
Re: Sustiva and Pistachios! NOT!!
« Reply #7 on: December 21, 2006, 08:34:32 PM »
Oh dixie, you are most certaintly not unfortunate to have avoided the brain-a-rama good times with sustive. I say this because you I use the word good with emphatic sarcasm. If you've ever been stoned or stoned and drunk, that's what it's like, only it's the not fun version.

I think sustiva has even given me nasty flashbacks to the time I did mushrooms and had a 4 hour long paranoid psychotic episode.

she's a coy mistress, that little orange pill....

Offline mrtallguy

  • Member
  • Posts: 199
Re: Sustiva and Pistachios! NOT!!
« Reply #8 on: December 22, 2006, 09:56:06 PM »
Hey Dixie....
For the first 4 months I took Sustiva at night and never knew about the craziness she offers....I rarely remember dreams and she did not offer any change in that.   I read about Sustiva causing insomnia on this site and the cure offered is to take it in the morning....if you take it as a morning dose you'll find out about the wild ride I am referring to....Whoa!  Crazy Indeed!  Could work for those on 2nd shift but certainly not when you gotta function at 9am!!  So tonite I will return to a night-time dose combined with a Sinequan which is an antidepressant that makes one sleepy.....so we'll see how that works!  I'll report back tomorrow!

Craig
I AM DETERMINED TO SEE THINGS DIFFERENTLY!
--ACIM

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.